Dealing with randomness and vagueness in business and management sciences: the fuzzy-probabilistic approach as a tool for the study of statistical relationships between imprecise variables
DOI:
https://doi.org/10.23755/rm.v30i1.8Keywords:
fuzzy data, fuzzy regression, fuzzy random variable, tools for business and management sciencesAbstract
In practical applications relating to business and management sciences, there are many variables that, for their own nature, are better described by a pair of ordered values (i.e. financial data). By summarizing this measurement with a single value, there is a loss of information; thus, in these situations, data are better described by interval values rather than by single values. Interval arithmetic studies and analyzes this type of imprecision; however, if the intervals has no sharp boundaries, fuzzy set theory is the most suitable instrument. Moreover, fuzzy regression models are able to overcome some typical limitation of classical regression because they do not need the same strong assumptions. In this paper, we present a review of the main methods introduced in the literature on this topic and introduce some recent developments regarding the concept of randomness in fuzzy regression.References
Ameri, R., Nozari, T., 2012. Fuzzy hyperalgebras and direct product, Ratio Mathematica. 24.
Celmins, A., 1987. Least squares model fitting to fuzzy vector data. Fuzzy Sets and Systems 22(3), 245–269.
Corsini, P., Mahjoob, R., 2010. Multivalued functions, Fuzzy subsets and Join spaces. Ratio Mathematica 20, 1–41.
Diamond, P., 1988. Fuzzy least squares. Information Sciences 46 (3), 141–157.
Ferrraro, M., Colubi, A., Gonzales-Rodriguez, A., Coppi, R., 2010. A linear regression model for imprecise response. Int J Approx Reason 21, 759–770.
Ferrraro, M., Colubi, A., Gonzales-Rodriguez, A., Coppi, R., 2011. A determination coefficient for a linear regression model with imprecise response. Environmetrics 22, 516–529.
Gonzales-Rodriguez, A., Blanco, A., Colubi, A., Lubiano, M., 2009. Estimation of a simple linear regression model for fuzzy random variables. Fuzzy Sets Syst 160, 357–370.
Gujarati, D., 2003. Basic Econometrics. McGraw-Hill, New York.
Hosková-Mayerová, S., Maturo, A., 2016. Fuzzy sets and algebraic hyperoperations to model interpersonal relations, in: Recent Trends in Social Systems: Quantitative Theories and Quantitative Models. Springer Nature, pp. 211–221. URL: http://dx.doi.org/10.1007/978-3-319-40585-8 19, doi:10.1007/978-3-319-40585-8 19.
Klir, G., 2006. Uncertainty and information: foundations of generalized information theory. Wiley, New York.
Kratschmer, V., 2006a. Strong consistency of least-squares estimation in linear regression models with vague concepts. J Multivar Anal 97, 633–654.
Kratschmer, V., 2006b. Strong consistency of least-squares estimation in linear regression models with vague concepts. J Multivar Anal 97, 1044–1069.
Lawson, C., R.J. Hanson, 1995. Solving least squares problems. Classics in applied mathematics 15.
Maturo, A., Maturo, F., 2013. Research in social sciences: Fuzzy regression and causal complexity, in: Multicriteria and Multiagent Decision Making with Applications to Economics and Social Sciences. Springer, pp. 237–249.URL: http://dx.doi.org/10.1007/978-3-642-35635-3 18, doi:10.1007/978-3-642-35635-3 18.
Maturo, A., Maturo, F., 2014. Finite geometric spaces, steiner systems and cooperative games. Analele Universitatii ”Ovidius” Constanta - Seria Matematica 22. URL: http://dx.doi.org/10.2478/auom-2014-0015, doi:10.2478/auom-2014-0015
Maturo, A., Maturo, F., 2016. Fuzzy events, fuzzy probability and applications in economic and social sciences, in: Recent Trends in Social Systems: Quantitative Theories and Quantitative Models. Springer Nature, pp. 223–233. URL:
http://dx.doi.org/10.1007/978-3-319-40585-8 20, doi:10.1007/978-3-319-40585-8 20.
Maturo, F., 2016. FUZZINESS: TEORIE E APPLICAZIONI. Aracne Editrice, Roma, Italy. chapter LA REGRESSIONE FUZZY. pp. 99–110.
Maturo, F., Fortuna, F., 2016. Bell-shaped fuzzy numbers associated with the normal curve, in: Topics on Methodological and Applied Statistical Inference. Springer. URL: http://dx.doi.org/10.1007/978-3-319-44093-4 13, doi:10.1007/978-3-319-44093-4 13.
Maturo, F., Hosková-Mayerová, S., 2016. Fuzzy regression models and alternative operations for economic and social sciences, in: Recent Trends in Social Systems: Quantitative Theories and Quantitative Models. Springer Nature, pp. 235–247. URL:http://dx.doi.org/10.1007/978-3-319-40585-8 21, doi:10.1007/978-3-319-40585-8 21.
M.S. Yang, C.K., 1996. On a class of fuzzy c-numbers clustering procedures for fuzzy data. Fuzzy Sets and Syst 84, 49–60.
Nather, W., 2006. Regression with fuzzy random data. Comput Stat Data Anal 51, 235–252.
Puri, M., Ralescu, D., 1986. Fuzzy random variables. J Math Anal Appl 114, 409–422.
Ramos-Guajardo, A., Colubi, A., Gonzales-Rodriguez, A., 2010. One-sample tests for a generalized fr ˜ A¨chet variance of a fuzzy random variable. Metrika 71, 185–202.
Shapiro, A., 2004. Fuzzy regression and the term structure of interest rates revisited. Proceedings of the 14th International AFIR Colloquium Vol.1, 29–45.
Shapiro, A., 2005. Fuzzy regression models. ARC .
Stock, J., Watson, M., 2009. Introduction to econometrics. Pearson Addison Wesley
Downloads
Published
Issue
Section
License
This journal provides immediate open access to its content on the principle that making research freely available to the public supports a greater global exchange of knowledge. The journal is committed to real and immediate open access for academic work. All of the journal articles are free to access immediately from the date of publication. There are no charge for readers to download articles and reviews for their own scholarly use. Benefits of open access for authors, include:
- Free access for all users worldwide
- Increased visibility and readership
- Rapid publication
- No spatial constraints
- Authors can share their research papers on their personal web-pages (i.e. ResearchGate, etc.)
Ratio Mathematica publishes open access articles under the terms of the Creative Commons Attribution (CC BY) License. The Creative Commons Attribution License (CC-BY) allows users to copy, distribute and transmit an article, adapt the article and make commercial use of the article. The CC BY license permits commercial and non-commercial re-use of an open access article, as long as the author is properly attributed. Copyright on any research article published by Ratio Mathematica is retained by the author(s). Authors grant Ratio Mathematica a license to publish the article and identify itself as the original publisher. Authors also grant any third party the right to use the article freely as long as its original authors, citation details and publisher are identified.
For further information visit: https://creativecommons.org/licenses/by/3.0/. The following logo will appear in any paper that will be published from the volume number 31/2016 onwards.